Format

Send to

Choose Destination
See comment in PubMed Commons below
Clin Plast Surg. 2005 Oct;32(4):495-502, vi.

Musculoskeletal injury associated with fluoroquinolone antibiotics.

Author information

1
Department of Pharmacy, Ottawa Hospital General Campus, Ottawa, Ontario K1H 8L6, Canada.

Abstract

With the expanded use of fluoroquinolones and increasing number of reports of tendon injury linked to these agents, clinicians must be aware of the frequency and strength of this association. In the past, pefloxacin and ciprofloxacin were most frequently implicated, but tendon injury is reported with most fluoroquinolones. As many as half of patients with fluoroquinolone-associated tendinopathy experience tendon rupture, and almost one third have received long-term corticosteroids. Tendon injury is mostly reported in the lower extremities, but injury in the upper extremities, including the hand, has also been reported. Management is similar regardless of the location of the injury. Use of fluoroquinolones requires careful patient assessment and follow-up in view of this complication with potential for sequelae.

PMID:
16139623
DOI:
10.1016/j.cps.2005.05.004
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center